← Return to Daily dosage of Rifampin Ethanbutol and Azithromycin

Discussion
Comment receiving replies
@xfirerose

I had s similar experience. About a year and a half ago I just had a couple nodules. I started getting immuniglobulin infusions for my Immunodeficiency. There was no growth for awhile. Suddenly it just started getting active. I am showing inflammation in both lungs now and new tree and bud growth. I also started getting other types of infections. I tried the big three several months ago but could"nt tolerate it. It was highly recommended that I try again because I coughed up some blood. I was referred to UCLA and was scheduled for the day after Christmas. I am also scared but I really need to get through this antibiotic treatment. I had vision problems while on Ethambutol and pretty bad cramps and diarrhea. If anyone has any recommendations for the gastrointestinal side effects I would appreciate hearing them.

Jump to this post


Replies to "I had s similar experience. About a year and a half ago I just had a..."

@xfirerose Hi. If you were referred to UCLA you can't be too far from me. I live in Redondo Beach. I've been on the Big 3 since September. For about the first month and a half I had terrible stomach cramps and various forms of repeated urgent bowel movements starting about one to two hours after taking the meds and lasting for several hours. I felt afraid to try to go anywhere on "medicine days." Gradually my body seems to have become more accustomed to the drugs. I still have occasional diarrhea bouts but they are usually single bouts, not repeated. I tried different strategies at first — taking the meds with a meal that included rice, taking digestive enzymes, trying an array of time schedules. After 3 months, I would say it has been just a matter of my body getting used to the drugs. When I asked my I D doc for suggested remedies for the stomach issues, he said most patients just figure out what works fir them because everybody's different. I know it may not help, but I think he was right. You just have to find what works for you. I hope you find your way and the drugs help. Olivia

  Request Appointment